PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the rank of elliptic curves with long arithmetic progressions

Volume 148 / 2017

Dustin Moody, Arman Shamsi Zargar Colloquium Mathematicum 148 (2017), 47-68 MSC: Primary 11G05; Secondary 11B25. DOI: 10.4064/cm7036-9-2016 Published online: 17 February 2017


We study the rank of elliptic curves associated to known curves of high arithmetic progressions. A set of rational points $(x_i, y_i)$ on an elliptic curve $E$ is said to be in arithmetic progression if the $x$-coordinates $x_i$ form an arithmetic progression. One of the motivations for finding curves with long progressions is to construct elliptic curves with high rank. We examine several curve families with long progressions and find their generic rank over $\mathbb {Q}(t)$, in addition to computing the rank of the specific curves with the longest progressions. We show that one of the infinite curve families with an arithmetic progression of length 12 has rank at least 8 over $\mathbb {Q}(t)$, and give generators.


  • Dustin MoodyComputer Security Division
    National Institute of Standards and Technology
    100 Bureau Drive
    Gaithersburg, MD 20899-8930, U.S.A.
  • Arman Shamsi ZargarYoung Researchers and Elite Club
    Ardabil Branch
    Islamic Azad University
    Ardabil, Iran

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image